MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Model Number 6802153
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined higher than expected results were obtained from a single level of vitros liquid performance verifier (lcv) i, lot b9937, using vitros ammonia (amon) slide lot 1020-0262-5362 tested on a vitros 350 chemistry system.Results of precision testing demonstrated ammonia contamination of the incubator subsystem of the vitros 350 chemistry system was the assignable cause of the event.Acceptable vitros amon performance was obtained after performing an incubator decontamination procedure and cleaning the incubator evaporation caps of the vitros 350 chemistry system.The ammonia incubator contamination was most likely caused by the customer using the improper protocol of using an ammonia-based cleaner in the laboratory where the vitros 350 chemistry system resides.The vitros 350 chemistry system operator¿s manual states to never use ammonia cleaners on or near the analyzer.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected results from a single level of vitros liquid performance verifier (lcv) i, lot b9937, using vitros ammonia (amon) slide lot 1020-0262-5362 tested on a vitros 350 chemistry system.Vitros lpv i b9937 results of 108.8, 117.1, 128.6, 105.4, 102.6, 101.7, 124.7, 140.7, 138.1, 117.1, 93.7, 117.1, 94.8, 99.9 and 117.2 umol/l compared to an expected result of 45.6 umol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros amon results were obtained from a non-patient vitros lpv quality control fluid.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16715570
Report Number0001319681-2023-00023
Device Sequence Number7264181
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802153
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown